Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Side effects of medication
Created On 4/16/06 1:44 AM
Topic View:

View thread in raw text format


rainbow
Supporter

Posts: 79
Joined: Jan 2005

4/16/06 1:44 AM
User is offline View users profile

Is it usual for a person to have the same side effects from many different meds? Every anti depressant I have tried has affected my libido. Otherwise I had no major side effects. Does it mean that I have to learn to live with either the depression or loss of libido? I now take wellbutrin but it is not enough.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

4/16/06 8:24 PM
User is offline

Many antidepressants which have a similiar mode of action (reuptake of serotonin blockers) can cause this side effect. Other antidepressants which work through a different mechanism may not produce this side effect. Wellbutrin is one of them. There are others. If one has taken Welbutrin XL at a high dose i.e. 450mg for at least 6 weeks and had either no response or a partial response you might consider consulting with your Psychiatrist about adding on to it or substituting. There are other options. Alternatively, if one has found an antidepressant which works well but causes this side effect, there are antidotes that may reverse the side effect.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



rainbow
Supporter

Posts: 79
Joined: Jan 2005

4/17/06 11:07 PM
User is offline View users profile

Thank You for answering so fast.
What other medicines usualy don't cause this side effect? Are the antidotes herbal/natural, or prescription?

I am starting Therapy after Yom Tov. I hope this will help me deal with the depression so I will not need soo much meds.

 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.